MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI CURVED ROD 80MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI CURVED ROD 80MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 498.137
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes kwp, mnh, mni.Device evaluated by mfr, manufacture date: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a second anterior cervical discectomy fusion (acdf) procedure due to cervical stenosis with radiculopathy, adjacent segment degeneration, osteoporosis and sjogrens syndrome and was implanted with one (1) 4.0mm titanium cancellous polyaxial screw 24mm, two (2) 3.5mm titanium cancellous polyaxial screw 14mm, one (1) 4.0mm titanium cancellous polyaxial screw 26mm, one (1) 3.5mm titanium cancellous polyaxial screw 10mm, five (5) 3.5mm titanium cancellous polyaxial screw 12mm , ten (10) titanium locking screw, two (2) titanium curved rod, and one (1) unknown constructs: synapse.Approximately five (5) days after the procedure, the patient noted that she began to have skin lesions located over her back, bilateral clavicle region, neck, face and ears.The lesions were described as spider bites that were tender, and appeared as papules but she did not pop, drain or pick at them.They resolve on their own; however, new ones develop daily.The patient indicated that the skin issue had been ongoing and affecting her daily activities and had been under the care of a dermatologist.An aquanil lotion was used to treat the lesions.The patient alleged that the implant material was not just titanium, the implants were made with another metal and that the label of the implants did not reflect the material that the implant was made of.The patient had or will have testing performed (lymphocyte activation test) but needs to know the material of the devices so that she can compare the test results to what were implanted in her.She requested to have the rod removed but the surgeon was anxious about it.At this time, the rod is still implanted with no revision date scheduled.In 2016, the patient underwent an acdf procedure in c4-c5 level and was implanted with an unknown hardware and noted dysphagia post-surgery.This report is for one (1) 3.5mm ti curved rod 80mm.This is report 9 of 10 for (b)(4).Due to a limit of impacted products per complaint, this complaint is a continuation from complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a c3 to t1 posterior instrumented fusion, c3 to t1 posterior arthrodesis, right-sided c6 and c7 laminoforaminotomy and morselized iliac crest autograft through a separate incision due to cervical stenosis with radiculopathy, adjacent segment degeneration, osteoporosis and sjogrens syndrome.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5: additional information device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that patient had hardware removed on an unknown date and patient's face, neck and upper chest/back cystic lesions improved immediately.It was also reported that patient¿s molars at the angle of jaw bilaterally deteriorated markedly and required extraction.One died and was too friable to do a root canal on and the other deteriorated around its root canal.Both had been stable w/gold crowns prior to the spinal surgery.

Brand Name
3.5MM TI CURVED ROD 80MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8486940
Report Number2939274-2019-57287
Device Sequence Number11244960
Product Code NKG
UDI-Device Identifier10705034788982
UDI-Public(01)10705034788982
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number498.137
Device Catalogue Number498.137
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer04/05/2019
01/16/2020
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date04/30/2019
01/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;